Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 68, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 11, 2016, 9:28 AM CST for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2016, 9:28 AM CST (15:28 UTC)
- Expired
- Mar 11, 2016, 6:30 PM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 12:05 PM CST | FLASH FLOOD | 2 Ne Rock Hill, MS | 4 RESIDENTS RESCUED FROM FLOOD WATERS ON BEAVER TRAIL IN THE CAMP DANTZLER AREA |
| Mar 11, 12:12 PM CST | FLASH FLOOD | 8 Sw West Hattiesburg, MS | HWY 589 CLOSED BETWEEN WPA ROAD AND BURNT BRIDGE ROAD DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 157 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.4
The text
As transmitted.
538
WGUS54 KJAN 111528
FFWJAN
MSC035-073-091-112130-
/O.NEW.KJAN.FF.W.0068.160311T1528Z-160311T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
928 AM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 330 PM CST FRIDAY
* AT 925 AM CST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. WIDESPREAD 6 TO 10 INCHES OF RAIN HAVE FALLEN OVER
THE AREA THROUGH THE LAST 24 HOURS. SIGNIFICANT FLOODING OCCURRED
OVERNIGHT AND WILL CONTINUE TO OCCUR THROUGH THE DAY WITH MANY
ROADS CLOSED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...COLUMBIA...KOKOMO...SANDY HOOK...WEST
HATTIESBURG...HOLLY SPRINGS...PURVIS...LUMBERTON...SUMRALL...
PICKWICK...MAXIE...MACEDONIA...MORGANTOWN...BAXTERVILLE...
PINEBUR...MCLAURIN...BUNKER HILL...BROOKLYN AND SUNRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3091 8934 3101 8935 3101 8942 3098 8943
3098 8947 3101 8950 3100 8983 3107 8984
3107 8992 3113 8994 3113 9001 3117 9001
3118 9003 3139 9004 3139 8982 3144 8982
3143 8915 3091 8914
$$
JC2 follow-up statements
113
WGUS74 KJAN 111809
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1209 PM CST FRI MAR 11 2016
MSC035-073-091-112130-
/O.CON.KJAN.FF.W.0068.000000T0000Z-160311T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORREST MS-LAMAR MS-MARION MS-
1209 PM CST FRI MAR 11 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CST FRIDAY
FOR FORREST...LAMAR AND MARION COUNTIES...
AT 1205 PM CST...EMERGENCY MANAGEMENT REPORTED SIGNIFICANT FLASH
FLOODING IN THE COUNTIES. STORM TOTALS OF SIX TO TEN INCHES OF RAIN
HAVE FALLEN OVER THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...COLUMBIA...KOKOMO...SANDY HOOK...WEST
HATTIESBURG...HOLLY SPRINGS...PURVIS...LUMBERTON...SUMRALL...
PICKWICK...MAXIE...MACEDONIA...MORGANTOWN...BAXTERVILLE...PINEBUR...
MCLAURIN...BUNKER HILL...BROOKLYN AND SUNRISE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3091 8934 3101 8935 3101 8942 3098 8943
3098 8947 3101 8950 3100 8983 3107 8984
3107 8992 3113 8994 3113 9001 3117 9001
3118 9003 3139 9004 3139 8982 3144 8982
3143 8915 3091 8914
$$
17502
WGUS54 KJAN 112106
FFWJAN
MSC035-073-091-120030-
/O.EXT.KJAN.FF.W.0068.000000T0000Z-160312T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
306 PM CST FRI MAR 11 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEASTERN MISSISSIPPI...
LAMAR COUNTY IN SOUTHEASTERN MISSISSIPPI...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 630 PM CST
* AT 304 PM CST...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HATTIESBURG...PETAL...COLUMBIA...KOKOMO...SANDY HOOK...WEST
HATTIESBURG...HOLLY SPRINGS...PURVIS...LUMBERTON...SUMRALL...
PICKWICK...MAXIE...MACEDONIA...MORGANTOWN...BAXTERVILLE...
PINEBUR...MCLAURIN...BUNKER HILL...BROOKLYN AND SUNRISE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3091 8934 3101 8935 3101 8942 3098 8943
3098 8947 3101 8950 3100 8983 3107 8984
3107 8992 3113 8994 3113 9001 3117 9001
3118 9003 3139 9004 3139 8982 3144 8982
3143 8915 3091 8914
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 4:04 AM CST, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 11, 4:04 AM CST, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 AM CST FRI MAR 11 2016
...SIGNIFICANT FLASH FLOODING WILL CONTINUE ACROSS PORTIONS OF THE
AREA TODAY...
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...THE DELTA REGION WAS THE
BIG WINNER IN RAINFALL WEDNESDAY NIGHT BUT OUR SOUTHEAST ZONES ARE
THE BIG WINNER TONIGHT. UNFORTUNATELY IT'S STILL RAINING OVER THE
SOUTHEAST EARLY THIS MORNING AND ADDITIONAL HEAVY RAIN IS EXPECTED
THROUGH THE SHORT TERM PERIOD.
WATER VAPOR IMAGERY/RAP ANALYSIS SHOWED THE CIRCULATION AROUND THE
LARGE CLOSED LOW SPINNING OVER SOUTHERN TEXAS. THIS WAS RESULTING IN
QUITE A PLUME OF WARM MOIST AIR UP FROM THE GULF OF MEXICO AND OVER
OUR CWA. THE 00Z FRI JAN SOUNDING WAS CUT OFF BY A THUNDERSTORM BUT
THE BLENDED TOTAL PRECIPITABLE WATER PRODUCT SHOWED 1.9-2.0 INCH
PWATS SURGING INTO CENTRAL MISSISSIPPI. THIS WOULD BE A MAXIMUM PWAT
FOR THIS TIME OF THE YEAR. MODELS ARE IN GOOD AGREEMENT THAT THE
CLOSED LOW WILL MOVE NORTH TO NORTHEAST TEXAS BY SATURDAY MORNING.
A SHORTWAVE MOVING UP THE EAST SIDE OF THE LOW WILL HELP ENHANCE
CONVECTION TODAY LEADING TO HEAVY RAINFALL PRODUCTION OVER OUR CWA
TODAY AND TONIGHT. THE HEAVIEST RAIN OF TWO TO FOUR INCHES WITH
LOCALLY HIGHER AMOUNTS THROUGH TONIGHT IS EXPECTED OVER THE SOUTHEAST
PORTIONS OF OUR CWA WITH LOWER AMOUNTS ELSEWHERE. CONSIDERING THE
ONGOING FLOODING OVER MUCH OF OUR CWA...ANY ADDITIONAL SIGNIFICANT
RAINFALL WILL CONTRIBUTE TO ADDITIONAL AND PROLONGED FLOODING. IN THE
WAKE OF THE SHORTWAVE MODEL CONSENSUS SUGGESTS DRY SLOTTING LATE THIS
EVENING THAT MAY LEAD TO A BREAK IN THE RAIN BUT AS THE CLOSED LOW
OPENS UP AND LIFTS UP OVER OKLAHOMA AND ARKANSAS SATURDAY...ANOTHER
ROUND OF HEAVY RAIN IS EXPECTED OVER OUR CWA. THUS...THE FLASH FLOOD
WATCH HAS BEEN EXPANDED THIS MORNING TO INCLUDE OUR WHOLE CWA AND
RUN UNTIL SATURDAY EVENING. THIS RAIN WILL END FROM THE SOUTH
SATURDAY EVENING AS THE OPEN TROUGH MOVE OVER THE MID MISSISSIPPI
VALLEY. IN ADDITION TO THE RAIN...WARMER THAN NORMAL TEMPERATURES
WILL CONTINUE THROUGH THE SHORT TERM. /22/
.LONG TERM...SUNDAY THROUGH THURSDAY...BY SUNDAY MORNING WE SHOULD
FINALLY BE RID OF THE PESKY UPPER LEVEL LOW THAT HAS BEEN THE
INSTIGATOR FOR THE PLETHORA OF RAIN THE REGION HAS SEEN OVER THE
LAST SEVERAL DAYS. THE ENERGY ASSOCIATED WITH THIS SYSTEM ALONG WITH
THE BULK OF THE RAIN WILL BE PUSHING OFF INTO THE OHIO VALLEY
REGION. SOME DRIER WEATHER WILL COME ON SUNDAY FOR ESPECIALLY THE
SOUTHERN PARTS OF THE ARKLAMISS REGION. HOWEVER...THIS LULL IN
ACTIVITY WILL BE RATHER SHORT LIVED. ANOTHER MUCH MORE PROGRESSIVE
SHORTWAVE TROUGH WILL QUICKLY TRAVERSE THE SOUTHERN PLAINS SATURDAY
INTO SUNDAY. IT WILL THEN APPROACH THE ARKANSAS/MS DELTA BY SUNDAY
AFTERNOON AND EVENING. THE GOOD NEWS IS THAT THIS WILL BE A RATHER
FAST MOVING SYSTEM BUT THE BAD NEWS IS THAT IT APPEARS THERE IS SOME
DECENT CHANCE FOR STRONG TO SEVERE STORMS WITH IT. WARM TEMPERATURES
WILL OCCUR AHEAD OF THIS SYSTEM ON SUNDAY WITH HIGHS IN THE 70S.THIS
WILL HELP CONTRIBUTE TO SBCAPE AROUND 700 J/KG. WHILE DEWPOINTS ARE
MODEST IN THE UPPER 50S/LOWER 60S...THIS SHOULD BE ENOUGH IN
CONJUNCTION WITH OTHER PARAMETERS. GIVEN COLD 500MB TEMPERATURES
LAPSE RATES WILL BE RATHER STEEP ACROSS THE AREA(ESPECIALLY NORTHERN
LOCATIONS) WITH 6-7 C/KM MID LEVEL LAPSE RATES AND 28-30C VERTICAL
TOTALS. THOUGH THE SFC LOW DOES NOT LOOK TO DEEPEN MUCH WHILE IT IS
CROSSING OUR AREA...WINDS WILL INCREASE AHEAD OF THIS WHICH WILL
ALLOW BOTH LOW AND DEEP LAYER WIND SHEAR TO INCREASE. SHEAR VALUES
WILL BE SUFFICIENT TO GENERATE ORGANIZED STORMS AND HELICITY VALUES
WILL ALSO BE SUFFICIENT TO WARRANT A RISK FOR A TORNADO(0-6KM
HELICITIES AROUND 200-500 MS/S2). WILL CONTINUE THE MENTION OF SVR
STORMS IN THE GRAPHICS AND HWO FOR SUNDAY INTO SUNDAY NIGHT
PARTICULARLY IN THE DELTA/NORTHERN AREAS OF THE CWA.
THIS SYSTEM WILL EXIT THE REGION BY MONDAY MORNING. MUCH QUIETER
WEATHER AND DRIER WEATHER WILL PREVAIL THROUGH THE FIRST PART OF THE
WORK WEEK...WHICH WILL COME AS WELCOME RELIEF FROM THE ONSLAUGHT OF
RAIN THE AREA HAS BEEN SEEING. IN ADDITION...WARM TEMPERATURES WILL
CONTINUE THROUGH THE WEEK WITH HIGHS POTENTIALLY REACHING THE LOWER
80S ACROSS THE CWA. ANOTHER FRONT IN ASSOCIATION WITH AN UPPER LEVEL
SYSTEM THAT WILL PASS WELL TO OUR NORTH LOOKS TO PASS THROUGH THE
ARKLAMISS REGION ON TUESDAY NIGHT OR EARLY WEDNESDAY. THIS COULD
GENERATE SOME RAIN BUT CHANCES ARE LOW AT THIS TIME AS THERE IS SOME
MODEL DISAGREEMENT DURING THIS TIME PERIOD. /28/
&&
.AVIATION...WIDESPREAD MVFR/IFR CONDITIONS WERE BEING OBSERVED AT
10Z ALONG WITH RAIN AND A FEW TSRAS. ADDITIONAL TSRA DEVELOPMENT IS
EXPECTED THROUGH TONIGHT AREAWIDE ALONG WITH IFR/MVFR CONDITIONS
PREVAILING. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 63 73 57 / 90 65 82 53
MERIDIAN 73 62 74 57 / 90 80 73 69
VICKSBURG 74 63 73 57 / 89 68 81 47
HATTIESBURG 73 64 74 58 / 94 83 80 51
NATCHEZ 74 64 73 57 / 94 71 81 34
GREENVILLE 71 62 72 57 / 82 51 79 69
GREENWOOD 73 63 73 57 / 81 50 79 75
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR ARZ074-075.
&&
22/28/22Hazardous weather outlook, Mar 11, 4:47 AM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 447 AM CST FRI MAR 11 2016 ARZ074-075-LAZ007>009-015-MSZ018-019-034-057-058-064>066-072>074- 121100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- BOLIVAR-SUNFLOWER-WASHINGTON-JASPER-CLARKE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 447 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI... NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...EXTREME TIMING...MAINLY TODAY SIGNIFICANT FLASH FLOODING IS IMMINENT. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. MSZ026>033-036>039-042>046-121100- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER- 447 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT HEAVY RAIN RESULTING IN FLASH FLOODING IS EXPECTED TODAY AND TONIGHT. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. LAZ016-023>026-MSZ025-035-040-041-047>056-059>063-121100- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE- HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE- 447 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...MAINLY TODAY SIGNIFICANT FLASH FLOODING WILL BE POSSIBLE TODAY. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING AGAIN SATURDAY. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS... QUARTER SIZE HAIL AND TORNADOES ARE POSSIBLE SUNDAY AFTERNOON AND EVENING...MAINLY OVER THE DELTA REGION. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION SUNDAY THROUGH SUNDAY NIGHT. 21 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 11, 6:56 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
656 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 8 SW WEST HATTIESBURG 31.24N 89.47W
03/11/2016 LAMAR MS BROADCAST MEDIA
CAR FLOODED AND STALLED ALONG WPA ROAD.
&&
AWLocal storm report, Mar 11, 7:06 AM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
706 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM FLASH FLOOD SEMINARY 31.56N 89.50W
03/11/2016 COVINGTON MS EMERGENCY MNGR
11 PEOPLE WERE RESCUED FROM A CABIN ON THE OKATOMA RIVER
IN SEMINARY. THERE WAS 3 TO 4 FEET OF WATER IN THE CABIN.
&&
JCULINLocal storm report, Mar 11, 7:47 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
747 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 AM FLASH FLOOD 2 W COLUMBIA 31.26N 89.86W
03/11/2016 MARION MS EMERGENCY MNGR
PART OF HWY 35 BYPASS IS CLOSED.
0715 AM FLASH FLOOD 7 S COLUMBIA 31.16N 89.83W
03/11/2016 MARION MS EMERGENCY MNGR
A FEW PARTS OF HWY 35S ARE CLOSED DUE TO FLOODING.
&&
CMELocal storm report, Mar 11, 8:06 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
806 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MOUNT OLIVE 31.76N 89.66W
03/11/2016 COVINGTON MS EMERGENCY MNGR
WATER IS ACROSS THE ROAD ON BLACKWELL ROAD OFF HIGHWAY
37. WATER IS GETTING NEAR A MOBILE HOME.
0730 AM FLASH FLOOD 2 W WEST HATTIESBURG 31.32N 89.41W
03/11/2016 LAMAR MS EMERGENCY MNGR
APARMENT COMPLEX ON PLACE BLVD EVACUATED DUE TO A 7 FOOT
RETAINING WALL GIVING WAY FROM THE RAIN.
0730 AM FLASH FLOOD SEMINARY 31.56N 89.50W
03/11/2016 COVINGTON MS EMERGENCY MNGR
LUX ROAD HAS WATER ACROSS IT AND THE ROAD IS CLOSED.
THERE IS A REPORT OF A STRANDED PERSON AT A CABIN ON
HUMMINGBIRD LANE. OKAHAY CREEK ROAD HAS ABOUT 3 TO 4
INCHES OF WATER ACROSS THE ROAD.
&&
JCULINLocal storm report, Mar 11, 8:44 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD RAYVILLE 32.47N 91.76W
03/11/2016 RICHLAND LA LAW ENFORCEMENT
EXTENSIVE FLOODING STILL ONGOING ACROSS THE PARISH WITH
MANY MANY ROADS FLOODED AND CLOSED.
&&
CMELocal storm report, Mar 11, 9:09 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
909 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MOUNT OLIVE 31.76N 89.66W
03/11/2016 COVINGTON MS EMERGENCY MNGR
A SMALL DAM IN A FIELD OVERTOPPED AND WATER IS OVER THE
ROAD IN TWO SPOTS ON KEYS AND CLARK ROAD. ESTIMATED WATER
DEPTH IS ANKLE DEEP.
0800 AM FLASH FLOOD COLLINS 31.64N 89.56W
03/11/2016 COVINGTON MS EMERGENCY MNGR
NUMEROUS ROADS FLOODED AROUND COLLINS. THESE INCLUDE
MONROE ROAD CLOSE TO HIGHWAY 84 WHICH HAD ESTIMATED SIX
TO EIGHT INCHES OF WATER ON IT. ALSO LEAF RIVER CHURCH
ROAD AT THE INTERSECTION WITH DONT ROAD WAS IMPASSABLE.
BOB BOLER ROAD WAS IMPASSABLE. SEMINARY MIKE CONNER ROAD
WAS CLOSED DUE TO TERRIBLE CREEK OVERFLOWING ONTO THE
ROAD.
0823 AM FLASH FLOOD SUMRALL 31.42N 89.55W
03/11/2016 LAMAR MS EMERGENCY MNGR
EXTENSIVE FLOODING ACROSS THE COUNTY. ESTIMATED 20 ROADS
FLOODED AND CLOSED.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:06 PM CST | Special Weather Statement | JAN | Clarke, Lauderdale | 24 min |
| Mar 10, 6:33 PM CST | Areal Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 10, 6:43 PM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 9 hr |
| Mar 10, 6:51 PM CST | Special Weather Statement | JAN | Forrest | 24 min |
| Mar 10, 7:04 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Madison, Newton, Rankin and 1 more | 12 hr |
| Mar 10, 7:34 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 10 hr |
| Mar 10, 8:00 PM CST | Areal Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Simpson | 12 hr |
| Mar 10, 8:05 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Smith | 12 hr |
| Mar 10, 8:51 PM CST | River Flood Warning | JAN | Carroll, Leflore | 9 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 10, 9:05 PM CST | River Flood Warning | JAN | Hinds, Rankin | 11 days |
| Mar 10, 9:15 PM CST | River Flood Warning | JAN | Simpson | 3 days |
| Mar 10, 10:49 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 12 hr |
| Mar 10, 11:08 PM CST | Areal Flood Warning | JAN | Bolivar, Sunflower, Washington | 9 hr |
| Mar 11, 12:28 AM CST | Areal Flood Warning | JAN | Issaquena, Sharkey | 9 hr |
| Mar 11, 12:52 AM CST | Flash Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 12 hr |
| Mar 11, 1:57 AM CST | River Flood Warning | JAN | Covington, Jones | 3 days |
| Mar 11, 1:59 AM CST | River Flood Warning | JAN | Covington, Forrest | 3 days |
| Mar 11, 2:02 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Mar 11, 2:06 AM CST | River Flood Warning | JAN | Clarke | 4 days |
| Mar 11, 2:10 AM CST | River Flood Warning | JAN | Forrest | 3 days |
| Mar 11, 2:11 AM CST | River Flood Warning | JAN | Noxubee | 7 days |
| Mar 11, 3:28 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 3:41 AM CST | Flash Flood Warning | JAN | Clarke | 6 hr |
| Mar 11, 5:15 AM CST | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 6 hr |
| Mar 11, 5:27 AM CST | Flash Flood Warning | JAN | Forrest, Lamar | 4 hr |
| Mar 11, 6:45 AM CST | Flash Flood Warning | JAN | Issaquena, Sharkey, Warren | 6 hr |
| Mar 11, 7:04 AM CST | Flash Flood Warning | JAN | Claiborne, Jefferson | 6 hr |
| Mar 11, 7:06 AM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 6 hr |
| Mar 11, 7:10 AM CST | Flash Flood Warning | JAN | Leake, Rankin, Scott | 6 hr |
| Mar 11, 7:28 AM CST | River Flood Warning | JAN | Forrest | 4 days |
| Mar 11, 7:29 AM CST | River Flood Warning | JAN | Clarke | 6 days |
| Mar 11, 8:17 AM CST | Flash Flood Warning | JAN | Simpson, Smith | 6 hr |
| Mar 11, 8:18 AM CST | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 8:32 AM CST | Flash Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 6 hr |
| Mar 11, 8:38 AM CST | River Flood Warning | JAN | Sharkey | 27 days |
| Mar 11, 8:40 AM CST | Flash Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 6 hr |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 9 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Attala | 4 days |
| Mar 11, 8:59 AM CST | River Flood Warning | JAN | Madison, Rankin | 6 days |
| Mar 11, 9:29 AM CST | Flash Flood Warning | JAN | Jasper, Jones | 6 hr |
| Mar 11, 9:33 AM CST | River Flood Warning | JAN | Clay | 3 days |
| Mar 11, 9:35 AM CST | Flash Flood Warning | JAN | Clarke | 9 hr |
| Mar 11, 10:40 AM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 4 hr |
| Mar 11, 11:16 AM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Hinds, Issaquena, Leake, Madison and 7 more | 21 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Bolivar, Washington | 36 hr |
| Mar 11, 11:24 AM CST | River Flood Advisory | JAN | Issaquena, Washington | 36 hr |
| Mar 11, 12:34 PM CST | Areal Flood Warning | JAN | Choctaw, Oktibbeha, Winston | 9 hr |
| Mar 11, 2:14 PM CST | Areal Flood Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 6 hr |
| Mar 11, 2:27 PM CST | Areal Flood Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 9 hr |
| Mar 11, 2:34 PM CST | Areal Flood Warning | JAN | Attala, Carroll, Grenada, Holmes, Leflore, Montgomery | 9 hr |
| Mar 11, 2:47 PM CST | Areal Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 9 hr |
| Mar 11, 3:02 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.